MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY 4095 SURGICAL TABLE

STERIS CORPORATION - MONTGOMERY 4095 SURGICAL TABLE
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that while utilizing a third-party beach chair accessory with their 4095 surgical table during a patient procedure, the table became unstable subsequently causing the table to lift off the floor at one end.The procedure was completed successfully, and no injuries were reported.
 
Additional Manufacturer Narrative
Through follow-up with user facility personnel, a steris surgical specialist learned that prior to the reported event, the 4095 surgical table's headrest assembly was removed, and the third-party beach chair accessory (arthrex lift-assist beach chair) was installed onto the table's back section.User facility personnel did not have the third-party beach chair accessory installed correctly onto the 4095 surgical table, as the accessory should be installed by either removal or lowering of the table's leg section and installing the accessory on the seat section of the table.During the time of the reported event, the 4095 tabletop was slid the maximum distance towards the head end of the table.The configuration of the 4095 surgical table and beach chair accessory was causing the patient's body mass to go beyond the table support column subsequently causing the table to become unstable.The 4095 surgical table's operator manual states, "warning - personal injury hazard: when installing any table accessory, check for correct attachment and tighten securely (if appropriate).Do not use worn or damaged accessory.Check installation before using any accessory." "warning instability hazard: possible patient or user injury, as well as surgical table or accessory failure, may result from using steris table accessories for other than their stated purpose or from using accessories manufactured and sold by other companies on steris surgical table." a steris account manager performed in-service training on the proper use and operation of the 4095 surgical table and the importance of properly installing accessories.A steris service technician inspected the 4095 surgical table and found no issues with the function or operation.The table was returned to service and no additional issues have been reported.

Brand Name
4095 SURGICAL TABLE
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17835856
Report Number1043572-2023-00143
Device Sequence Number18085235
Product Code FQO
UDI-Device Identifier00724995195250
UDI-Public00724995195250
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown